Skip to main content
Log in

Modified Unit Root Tests with Nuisance Parameter Free Asymptotic Distributions

  • Published:
Methodology and Computing in Applied Probability Aims and scope Submit manuscript


It is well-known that the asymptotic distributions of the Dickey-Fuller (DF) tests for a unit root with linear process errors are not free of nuisance parameters. In this paper, we introduce a consistent estimator for the nuisance parameters and then use it to modify the DF tests, denoted as R-tests. Under fairly mild moment and summability conditions on the errors, we show that the asymptotic distributions of the R-tests are of the same as the Dickey-Fuller distributions. In Monte Carlo experiments, the R-tests are shown to have improved size properties.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Gaowen Wang.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Wang, G. Modified Unit Root Tests with Nuisance Parameter Free Asymptotic Distributions. Methodol Comput Appl Probab 19, 519–538 (2017).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification (2010)